EMIS ELibM Electronic Journals Journal of Lie Theory
Vol. 12, No. 1, pp. 41--68 (2002)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Classification of two Involutions on Compact Semisimple Lie Groups and Root Systems

Toshihiko Matsuki

Toshihiko Matsuki
Faculty of Integrated Human Studies
Kyoto University
Kyoto 606-8501, Japan

Abstract: Let ${\frak g}$ be a compact semisimple Lie algebra. Then we first classify pairs of involutions $(\sigma,\tau)$ of ${\frak g}$ with respect to the corresponding double coset decompositions $H\backslash G/L$. (Note that we don't assume $\sigma\tau=\tau\sigma$.) In our paper ``Double coset decompositions of reductive L ie groups arising from two involutions, Journal of Algebra 197 (1997), 49--91'' we defined a maximal torus $A$, a (restricted) root system $\Sigma$ and a ``generalized'' Weyl group $J$ and then we proved $$J\backslash A\cong H\backslash G/L$$ when $G$ is connected. In this paper, we also compute $\Sigma$ and $J$ for some representatives of all the pairs of involutions when $G$ is simply connected. By these data, we can compute $\Sigma$ and $J$ for ``all'' the pairs of involutions.

Full text of the article:

Electronic fulltext finalized on: 30 Oct 2001. This page was last modified: 9 Nov 2001.

© 2001 Heldermann Verlag
© 2001 ELibM for the EMIS Electronic Edition